MAUDE Adverse Event Report: SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 72201881
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/27/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that during acl procedure, internal to patient, when the dynomite 2.0 ultrabraid line was removed, there were knots and wear on the suture, the wear on the suture was noted after it was already implanted in the patient.The device was removed from the patient by tweezers.The procedure was successfully completed with non-significant delay using a s+n back-up device in the same bone hole.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: a device deficiency was identified, and the root cause of the reported event could not be determined since the device was not returned for evaluation.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.The instructions for use were reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A clinical review states that one undated photo of the suture was provided for review and confirms the reported.Per case details, the suture was retrieved from the patient.The procedure was completed using a back-up device.No patient injuries or adverse consequences were reported.Since no patient injuries are being reported no further clinical/medical assessment is warranted at this time.An analysis of the customer provided image(s) found an analysis of the customer provided image shows knot in suture on one side in red circle and image in other red circle looks normal, but uncertain due to clarity.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
DYNOMITE 2.0 PK W/NDL 12-0 ULTRABRAID
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12822285
Report Number1219602-2021-02521
Device Sequence Number12174146
Product Code MBI
UDI-Device Identifier03596010619068
UDI-Public03596010619068
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081511
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/10/2026
Device Model Number72201881
Device Catalogue Number72201881
Device Lot Number2070433
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2021
Supplement Date Received by Manufacturer06/01/2023
Initial Report FDA Received Date11/16/2021
Supplement Report FDA Received Date06/02/2023
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale